Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Lake Charles, LA

May 25, 2005Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2005, 6:21 PM CDT for Tyler County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2005, 6:21 PM CDT (23:21 UTC)
Expired
May 25, 2005, 7:15 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 252321
SVRLCH
TXC457-260015-
/O.NEW.KLCH.SV.W.0042.050525T2321Z-050526T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT WED MAY 25 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF COLMESNEIL...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   COLMESNEIL BY 630 PM CDT
   WOODVILLE BY 640 PM CDT
   IVANHOE BY 650 PM CDT
   HILLISTER BY 655 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3107 9449 3094 9464 3056 9437 3081 9419

$$
1 follow-up statement
000 
WWUS54 KLCH 252346
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
646 PM CDT WED MAY 25 2005

TXC457-260015-
/O.CON.KLCH.SV.W.0042.000000T0000Z-050526T0015Z/
TYLER TX-
646 PM CDT WED MAY 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR TYLER
COUNTY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAMP NIWANA..MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IVANHOE AND HILLISTER BY 655 PM CDT
  WARREN BY 700 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3103 9448 3094 9464 3054 9449 3058 9410

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 25, 2:22 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT WED MAY 25 2005

.DISCUSSION...
SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER
ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO
MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON
SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING
SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF
THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM
ALONG FRONTAL BOUNDARY.

THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY
AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR
OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY.

ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL
LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA
NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT
CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY.

FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL
BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS
AND EVENINGS EACH DAY.

&&

.AVIATION...
VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE
TONIGHT AND EARLY THURSDAY MORNING.

&&

.MARINE...
PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  88  68  88 /  30   0   0  30
KBPT  69  89  68  87 /  30  10  10  40
KAEX  65  87  63  89 /  40   0   0  30
KLFT  68  87  67  88 /  30   0   0  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 25, 5:49 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT WED MAY 25 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
261200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY...
CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY.
DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL
RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND
SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT
BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE
AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL
DISTURBANCES PASS OVERHEAD.

AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST
LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT
RISK BY THE STORM PREDICTION CENTER.  THE PRIMARY HAZARD FROM ANY
THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF
THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND.  AT THIS
TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED THIS AFTERNOON AND THIS EVENING.

13

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.